WP Thiroyd/Vitamin B12 Injections & Acid Reflux!

I purchased some WP Thiroyd and started at 1grain, adding half a grain in the afternoon after a couple of weeks. I have also been having Vitamin B12 Injections at my GP. I've now got the most awful Acid Reflux (GERD). Pain under left rib, thick mucassy feeling in my throat, generally feeling rubbish all the time. GP gave me Omeprazole proton pump inhibitors to take daily for two weeks - no improvement. Is GERD linked to taking NDT?

2 Replies

oldestnewest
  • Read up about Omeprazole. It must not be taken long term and neads to be 4 hours from your thyroid meds. Others have recommended Apple cider vinegar of Betain as alternatives.

    PPI's lower stomach acid and as thyroid people we are often low in that anyway so adding to the problem may stop us absorbing the benefits of our food and more importantly can interfere with absorbing our thyroid meds.

  • B12 absorption problems are often associated with lower stomach acidity and if you are on injections then that would imply you have an absorption problem

    The symptoms of low stomach acidity are more or less the same as high stomach acidity.

    There are a number of post on ways people cope with the low stomach acidity on the PAS forum - I find that taking some lime-juice and water helps me.

You may also like...